MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 18"(45CM) 5-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 18"(45CM) 5-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y493G
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the total number of procedures, where the needle disengaged from the swage, while the surgeon was closing the wound? for each patient procedure, where the needle disengaged from the swage, please provide the following information: procedure name and date.Product code(s) and lot number(s) of the device(s) where the needle pulled off at the swage.Were there any adverse patient consequences? if so, please clarify any surgical or medical intervention.Did any piece of the needle fall inside of the patient? if so, was the needle piece removed and how? when did the needle pull off (while in the package / during dispensing / during preparation / during use)? have any of these events been previously reported to ethicon? if so, please provide the respective reference number(s).
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle disengaged from the swage while the surgeon was closing the wound.It was unknown how the procedures was completed.There were no patient consequences reported.

Brand Name
MONOCRYL SUTURE 18"(45CM) 5-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7263253
Report Number2210968-2018-70799
Device Sequence Number13699882
Product Code GAN
UDI-Device Identifier10705031059313
UDI-Public10705031059313
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberY493G
Device Lot NumberLLZ025
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2018
Initial Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1